| Model Number |
G43782 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported to customer relations via phone conversation "the delivery sheath separated from the delivery handle during deployment.(pr 394151) a new g43782-ziv5-18-125-8-60 was opened and used to complete the intended procedure successfully" (pr 394157).Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.N/a.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.N/a.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.N/a.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.N/a.3.32 are images of the device or procedure available? no.3.33 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Stent placement.3.34 details of access sheath used (name, fr size, length)? ansel sheath.3.35 what was the target location for the stent? tranverse sinus.3.36 was the product inspected for kinks or damage before use? yes.3.37 was the device used percutaneously? yes.3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes.3.39 was pre-dilation performed ahead of placement of the stent? no.3.40 was post-dilation performed after the placement of the stent? no.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? (b)(6).3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a.3.43 was resistance encountered when advancing the wire guide to the target location? no.3.44 was resistance encountered when advancing the delivery system to the target location? no.3.45 how did the physician deal with this resistance? no resistance.3.46 was the approach ipsilateral or contralateral? ipsilateral.If contralateral, was the bifurcation angle steep? n/a.3.47 did the tip of the delivery system cross the target location? yes.3.48 was the delivery system tracked around a tight angle in the patient anatomy? yes.3.49 was the delivery system damaged/kinked/twisted during deployment? the failure / damage occurred during deployment.3.50 was the handle pulled towards the hub during deployment? yes.3.51 was the delivery system pushed during deployment? no.3.52 was the stent deployed smoothly / without resistance? n/a.If no, please detail any difficulty experienced during deployment: n/a.3.53 what artery was the stent placed in? it was a vein (venus sinus).3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? no.3.55 did the patient have any pre-existing conditions? no.If yes, please specify: n/a.3.56 did the patient require any additional procedures as a result of this event? no.3.57 what intervention (if any) was required? n/a.3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes, n/a.
Additional Manufacturer Narrative
Pma/510(k) # p050017.S002 and s003.Investigation is still pending.A follow-up mdr report will be submitted to include the investigation conclusions.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on (b)(6) 2023.
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Device evaluation the ziv5-18-125-8-60 device of lot number c2010401 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.This file is related to (b)(4) which captures the off label use of the replacement device.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2023.Refer to the returned product-notes field for lab evaluation notes and attendance.On evaluation of the device the following was noted: visual inspection: red safety tab not returned.Outer sheath separated below white connector cap.Functional inspection: device flushed with no issue.0.018¿¿ wireguide passes with no issue.Unable to deploy stent.Manufacturing records review prior to distribution all ziv devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label it should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.¿ there is evidence to suggest the user did not follow the ifu or label.Image review an image was not returned for evaluation.Root cause analysis definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The instructions for use states that the device is intended for use in the iliac arteries however from the information provided the device was used in the transverse sinus.It was reported that the delivery sheath separated from the handle during deployment.The off label use of the device may have caused or contributed to the separation of the outer sheath from the white connector cap as it is unknown how the device will perform outside of its intended use.Confirmation of complaint is confirmed based on customer and/or rep testimony.Summary of investigation according to the initial reporter, during the deployment of 01 ziv5-18-125-8-60 device in the transverse sinus, the delivery sheath separated from the handle.There were no adverse events reported as a result of this occurrence.The procedure was completed with an additional device within the same operating procedure.Investigation findings conclude a definitive root cause of off label use in the transverse sinus.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on 25-may-2023.
Additional Manufacturer Narrative
Pma/510(k) # p050017 s002 and s003 investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.